Volume 14, issue 1 (2014)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
The proper geometric dimension of the mapping class group

Javier Aramayona and Conchita Martínez-Pérez

Algebraic & Geometric Topology 14 (2014) 217–227
Abstract

We show that the mapping class group of a closed surface admits a cocompact classifying space for proper actions of dimension equal to its virtual cohomological dimension.

Keywords
mapping class groups, classifying space for proper actions, cohomological dimension
Mathematical Subject Classification 2010
Primary: 20F34, 20F65
Secondary: 20J05
References
Publication
Received: 20 February 2013
Accepted: 22 July 2013
Preview posted: 21 November 2013
Published: 9 January 2014
Authors
Javier Aramayona
School of Mathematics, Statistics and Applied Mathematics
National University of Ireland Galway
University Road
Galway
Ireland
Conchita Martínez-Pérez
Departamento de Matemáticas
Universidad de Zaragoza
50009 Zaragoza
Spain